Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Wichita, KS

March 28, 2012Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 28, 2012, 9:28 PM CDT for Greenwood County, Woodson County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 9:28 PM CDT (02:28 UTC)
Expired
Mar 28, 2012, 10:30 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
2.75 in
Wind
50.0 mph

Counties Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 10:03 PM CDTHAIL 0.75Madison, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 8:17 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1317 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS53 KICT 290228
SVRICT
KSC073-207-290330-
/O.NEW.KICT.SV.W.0023.120329T0228Z-120329T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1030 PM CDT

* AT 924 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE. 
  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GRIDLEY...OR 18 MILES
  NORTHWEST OF YATES CENTER...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3785 9627 3817 9628 3817 9596 3804 9596
      3804 9577 3784 9576
TIME...MOT...LOC 0228Z 310DEG 19KT 3802 9599
WIND...HAIL <50MPH 2.75IN

$$

SMITH
4 follow-up statements
632 
WWUS53 KICT 290246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT WED MAR 28 2012

KSC073-207-290330-
/O.CON.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
946 PM CDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 1030 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP 
TO BASEBALL SIZE. THIS STORM WAS LOCATED 7 MILES EAST OF 
HAMILTON...OR 18 MILES NORTHWEST OF YATES CENTER...MOVING SOUTHEAST 
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  VIRGIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3785 9627 3817 9628 3817 9596 3804 9596
      3804 9577 3784 9576
TIME...MOT...LOC 0245Z 323DEG 14KT 3799 9602
WIND...HAIL <50MPH 2.75IN

$$

SMITH
781 
WWUS53 KICT 290302
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT WED MAR 28 2012

KSC073-207-290330-
/O.CON.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
1002 PM CDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 1030 PM CDT...

AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE.  THIS STORM WAS LOCATED 8 MILES EAST OF HAMILTON...
OR 16 MILES WEST OF YATES CENTER...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN GREENWOOD AND WESTERN WOODSON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3785 9627 3817 9628 3817 9596 3804 9596
      3804 9577 3784 9576
TIME...MOT...LOC 0302Z 325DEG 17KT 3794 9601
WIND...HAIL <50MPH 2.75IN

$$

SMITH
139 
WWUS53 KICT 290319
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT WED MAR 28 2012

KSC073-207-290330-
/O.CON.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
1019 PM CDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 1030 PM CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED 6 MILES EAST OF
HAMILTON...OR 15 MILES NORTHEAST OF EUREKA...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN GREENWOOD AND NORTHWESTERN WOODSON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3804 9586 3786 9585 3789 9625 3817 9628
      3817 9596 3804 9596
TIME...MOT...LOC 0319Z 332DEG 13KT 3794 9605
WIND...HAIL <50MPH 2.75IN

$$

SMITH
285 
WWUS53 KICT 290327
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT WED MAR 28 2012

KSC073-207-290337-
/O.EXP.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
1027 PM CDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODSON AND
NORTHEASTERN GREENWOOD COUNTIES WILL EXPIRE AT 1030 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3804 9586 3786 9585 3789 9625 3817 9628
      3817 9596 3804 9596
TIME...MOT...LOC 0327Z 332DEG 13KT 3791 9603

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:34 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 28, 8:34 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT WED MAR 28 2012

.MESOSCALE/CONVECTIVE UPDATE...
CLUSTER OF SVR TSRA CONTINUES TO BUILD/PROPAGATE SLOWLY E/SE FROM
GREENWOOD TOWARD WOODSON & ALLEN COUNTIES ALONG FAIRLY WELL-DEFINED
SFC-850MB MOISTURE AXIS ORIENTED ALONG WEAK ELEVATED FRONTAL BOUNDARY.
AS SUCH SVR #114 HAS BEEN ISSUED FOR ALL 3 COUNTIES TIL MID-NIGHT. THE
VERY SLOW MOVEMENT OF THE CELLS NO DOUBT PRODUCES AN INCREASED THREAT
FOR LOCALIZED FLOODING FROM NRN GREENWOOD TO NRN WOODSON COUNTIES. ALL
WX/POPS/QPF HAVE BEEN FINE-TUNED.

&&

.PREV DISCUSSION... /ISSUED 717 PM CDT WED MAR 28 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
IMMEDIATE FOCUS (NO PUN INTENDED) IS ON FAIRLY LARGE CLUSTER OF SVR
TSRA (CAPABLE OF GOLFBALL-SIZED HAIL) OCCURRING OVER NE & EC KS. THE
SRN-MOST CELL WAS SITUATED OVER NRN GREENWOOD COUNTY. MOVG NE25KTS
THIS CONVECTION WILL REMAIN N OF KCNU & HAVE THEREFORE ASSIGNED "VCTS"
TO THIS TAF FOR THIS EVENING.

SECOND FOCUS IS ON POTENTIAL FOR 1,000-1,500FT CIGS & 4-5SM VSBYS LATE
TONIGHT/EARLY THU MORNING AS WEAK LWR-DECK TROF AXIS REMAINS SITUATED
OVER WRN KS. RADIATIONAL COOLING COUPLED WITH CONTINUED NWD SURGING
GULF MOISTURE SHOULD KEEP ALL 5 TERMINALS IN MVFR STATUS 10Z-14Z WITH
ALL 5 TERMINALS RETURNING TO VFR STATUS BY 15Z.

PREV DISCUSSION... /ISSUED 308 PM CDT WED MAR 28 2012/

DISCUSSION...
THE PRIMARY FOCUS CONTINUES TO BE PERIODIC THUNDERSTORM CHANCES
THROUGH THE WEEK.

A BROAD MID/UPPER RIDGE WAS COVERING MUCH OF THE CENTRAL AND SOUTHERN
CONUS WHILE A SUBTLE SHORTWAVE TROUGH WAS MOVING OVER SOUTHERN
KANSAS EARLY THIS AFTERNOON. THE WARM FRONT HAS BECOME DIFFUSE
MOST EVIDENT IN THE TD SPREADS LOCATED NEAR I-70 EARLY THIS
AFTERNOON. STRONG CINH IS EXPECTED TO PRECLUDE MORE WIDESPREAD
THUNDERSTORM DEVELOPMENT FURTHER SOUTH ALONG THE DRY LINE THIS
AFTERNOON/EARLY EVENING BUT MAINTAINED HIGHER POPS ALONG AND NORTH
OF THE DIFFUSE WARM FRONT BORDERING TOP CWA THIS EVENING/TONIGHT AS
STRONGER 305K ISENTROPIC UPGLIDE BECOMES JUXTAPOSED ALONG THE NOSE
OF THE LLJ. THE LATEST HRRR KEEPS THE MAIN AREA OF CONVECTION WELL
NORTH OF THE FORECAST AREA...BUT MAINTAINED MID POPS ACROSS MUCH OF
CENTRAL KANSAS WHERE THE ACTIVITY MAY DEVELOP BEFORE SHIFTING
EASTWARD OUT OF THE AREA AFTER 09-11Z OR EARLIER. ANY STORMS THAT
DEVELOP THROUGH TONIGHT MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

THU-SUN...ABOVE NORMAL TEMPERATURES ARE ANTICIPATED THROUGH THE
PERIOD WITH ANOTHER OPPORTUNITY FOR DEEP MOIST CONVECTION LATE
THURSDAY AFTERNOON/THURSDAY NIGHT AS A SHORT WAVE TROUGH TRANSLATES
RAPIDLY EAST OVER THE AREA. THE NAM IS MUCH MORE PROGRESSIVE WITH
THE SFC TROUGH AXIS AND TRENDED POPS FURTHER EAST COMPARED TO THE
PREVIOUS FORECAST KEEPING THE HIGHEST PROBABILITIES ALONG/EAST OF
THE KANSAS TURNPIKE. SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE
CENTRAL PLAINS FRI-SAT LEADING TO FAIR WEATHER AND CONTINUED ABOVE
NORMAL TEMPERATURES. TRENDED HIGHS ON FRI-SUN SLIGHTLY HIGHER WITH
READINGS CLIMBING INTO THE LOW-MID 80S SAT-SUN.

MON-WED...ANOTHER MORE ROBUST MID/UPPER TROUGH WILL RACE EASTWARD
ACROSS THE CENTRAL PLAINS LATE SUNDAY INTO MONDAY BRINGING A RETURN
TO SEASONABLE TEMPERATURES IN THE 60S INTO THE BEGINNING OF NEXT
WEEK. PRECIPITATION CHANCES CONTINUE TO LOOK SLIM GIVIN THE
PROGRESSIVE NATURE OF THE MID/UPPER TROUGH WITH A RETURN TO ABOVE
NORMAL TEMPERATURES TOWARD THE MIDDLE OF THE WEEK.

FIRE WEATHER...
A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS CENTRAL KANSAS ON
THURSDAY WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
ALONG AND EAST OF THIS TROUGH. FURTHER WEST...LOW RELATIVE
HUMIDITIES MAY COMBINE WITH GUSTY SOUTHWEST WINDS CREATING NEAR
CRITICAL FIRE WEATHER CONDITIONS AT TIMES DURING THE AFTERNOON HOURS
ON THURSDAY. GUSTY SOUTHWEST WINDS WILL RETURN LATE IN THE WEEKEND
AHEAD OF A STRONG STORM SYSTEM MOVING OVER THE ROCKIES. GUSTY NORTHWEST
WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT LATE SUNDAY
NIGHT/EARLY MONDAY WITH A RETURN TO MORE SEASONABLE TEMPERATURES FOR
THE BEGINNING OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  85  56  79 /  30  30  20  10
HUTCHINSON      60  83  54  78 /  30  20  20  10
NEWTON          60  82  57  78 /  30  20  20  10
ELDORADO        61  84  59  79 /  30  30  30  10
WINFIELD-KWLD   62  85  58  81 /  20  20  40  10
RUSSELL         55  80  49  79 /  20  20  20  10
GREAT BEND      58  81  51  78 /  20  20  20  10
SALINA          59  83  54  80 /  40  20  20  10
MCPHERSON       61  82  54  79 /  30  20  20  10
COFFEYVILLE     63  85  59  81 /  30  20  60  20
CHANUTE         61  84  59  81 /  60  20  60  10
IOLA            61  83  59  81 /  70  20  60  10
PARSONS-KPPF    62  85  59  80 /  40  20  60  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 28, 9:05 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT WED MAR 28 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
905 PM CDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF DESTRUCTIVE BASEBALL-SIZED HAIL AND
A FEW TORNADOES WILL CONTINUE FROM GREENWOOD...ACROSS WOODSON TO
ALLEN COUNTIES THRU MID-NIGHT. FLASH FLOODING IS ALSO LIKELY...
ESPECIALLY ACROSS NORTHERN GREENWOOD AND WOODSON COUNTIES
THROUGHOUT THE NIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER
THE REST OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AFTERNOON
AND THURSDAY NIGHT FOR LOCATIONS GENERALLY ALONG AND EAST OF THE
KANSAS TURNPIKE.

A FAST MOVING STORM SYSTEM WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE PENNY-SIZED HAIL AND
GUSTS AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

FURTHER SKYWARN SPOTTER ACTIVATION IS LIKELY THE REST OF TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/MWM

In the hours before

Local storm report, Mar 28, 8:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             MADISON                 38.13N 96.14W
03/28/2012  E1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

&&

BDK
Local storm report, Mar 28, 8:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FUNNEL CLOUD     6 SE MADISON            38.07N 96.06W
03/28/2012                   GREENWOOD          KS   TRAINED SPOTTER

            LARGE WELL DEVELOPED FUNNEL CLOUD.

&&

BDK
Local storm report, Mar 28, 9:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             MADISON                 38.13N 96.14W
03/28/2012  E4.25 INCH       GREENWOOD          KS   LAW ENFORCEMENT

&&

BDK
Local storm report, Mar 28, 9:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             2 E MADISON             38.13N 96.10W
03/28/2012  E2.50 INCH       GREENWOOD          KS   STORM CHASER

            GOLFBALL TO TENNIS BALL SIZE HAIL.

&&

BDK
Local storm report, Mar 28, 9:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             4 E MADISON             38.13N 96.06W
03/28/2012  M1.75 INCH       GREENWOOD          KS   TRAINED SPOTTER

            A PLETHORA OF GOLFBALL-SIZED HAIL OCCURRING 2 MILES NORTH
            OF HILLTOP.

&&

EPS
Local storm report, Mar 28, 9:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FLOOD            MADISON                 38.13N 96.14W
03/28/2012                   GREENWOOD          KS   STORM CHASER

            STREET FLOODING IN TOWN, SIX INCHES DEEP IN DITCHES.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:00 PM CDTSevere Thunderstorm WarningICTGreenwood30 min
Mar 28, 7:30 PM CDTSevere Thunderstorm WarningICTGreenwood30 min
Mar 28, 7:53 PM CDTTornado WarningICTGreenwood22 min
Mar 28, 8:15 PM CDTTornado WarningICTGreenwood30 min
Mar 28, 8:18 PM CDTAreal Flood WarningICTGreenwood12 hr
Mar 28, 8:44 PM CDTTornado WarningICTGreenwood46 min
Mar 28, 10:31 PM CDTSpecial Weather StatementICTGreenwood29 min
Mar 28, 11:03 PM CDTSpecial Weather StatementICTGreenwood27 min
Mar 29, 5:32 PM CDTSpecial Weather StatementICTHarvey28 min
Mar 29, 5:40 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson50 min
Mar 29, 5:46 PM CDTSpecial Weather StatementICTMarion44 min
Mar 29, 5:53 PM CDTSevere Thunderstorm WarningICTMarion35 min
Mar 29, 5:59 PM CDTSevere Thunderstorm WarningICTHarvey61 min
Mar 29, 6:10 PM CDTSevere Thunderstorm WarningICTMarion30 min
Mar 29, 6:51 PM CDTSpecial Weather StatementICTSedgwick39 min
Mar 29, 6:57 PM CDTSpecial Weather StatementICTHarvey63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.